View Full Version : Random weight loss?
07-10-2013, 08:26 AM
So for the exception of when i was on really high doses of prednisone, my weight never really fluctuates. I usually weigh between 106-108 pounds, no matter what i eat. I was at the doctor a month ago for chest pains and my weight was taken and it was 108. I just went two days ago and its 102. I checked today and its 100 even. Why is my weight dropping when i'm not changing my diet or anything? I feel pretty healthy too for the exception of occasional dizziness/lightheaded blackouts and some back pain that i think may be from my scoliosis.
i'm gonna wait for my labs to come back from the other day and see if anything is flagged. If there isn't any, i'm gonna give my rheumy a call and see if i should be concerned about this.
07-10-2013, 09:06 AM
for me ...... most of my weight fluctuation is from fluid retention. at the moment I have a problem with too much fluid. hopefully it is low fluid levels for you.
This happens to me a lot. I am still young(22) so I can still eat whatever I want but I do have major weight loss that I don't even notice. The meds make me not hungry a lot so I can go days without eating a normal amount of food and never notice. Ever since the most recent weight loss I am a lot more conscience if I am eating enough. Earlier this year I was 120 and my mom looks at me one day shocked and she said are even eating and how much weight did you lose. So i weigh myself and I as at 100 and I didn't even notice!!! I struggle to maintain 110 now because if I don't make sure I eat I lose weight so easily.
07-11-2013, 08:09 AM
Like Stever, most of my weight is from fluid retention (and bowels). These two factors alone can put an extra 5-8 pounds on me. I think that this is my normal weight until I begin to lose the fluids etc. and I lose sometimes up to 10 pounds. I have gotten used to this and do not panic unless the weight loss goes beyond those ten pounds.
I am not saying that this is your case, but you can consider that your weight loss may be a loss of fluid. However, you should also be aware that Lupus can lead to both weight loss and weight gain. Unintentional weight loss is most often due to decreased appetite, the side effects of medications, and sometimes gastrointestinal disease. Perhaps you can check with your doctor to see if any of these are occurring and may be contributing to your weight loss. I wish you the best of luck..
Peace and Blessings
07-15-2013, 08:23 AM
I would like some random weight loss.... lol
07-16-2013, 06:53 AM
I have been through this only I could afford to loose some. I recently went to gastro dr had the full work up. In my case its lymphatic colitis along with my meds. Steroids were prescribed but dr was only trying it. I didn't start them. I am 155 my goal weight has always been 140. I also believe I have developed a lactose problem as dairy seems to cause horrible issues for me. I dropped about 12 pounds in a a couple of weeks not trying. The lack of appetite is defiantly from the meds mostly the myfortic. Cellcept was horrible I couldn't keep it down. Overall like you I'm feeling good better then I have in along time other then the nausea and running to the toilet. It's managble though. I really feel like the all the meds I take as much as I hate it they are starting to do there job.